1. Get the Diabetes Forum App for your phone - available on iOS and Android.
    Dismiss Notice
  2. Guest, we'd love to know what you think about the forum! Take the Diabetes Forum Survey 2022 »
    Dismiss Notice
  3. Diabetes Forum should not be used in an emergency and does not replace your healthcare professional relationship. Posts can be seen by the public.
    Dismiss Notice
Dismiss Notice
Find support, ask questions and share your experiences. Join the community »

Type 1 Blood sugar

Discussion in 'Ask A Question' started by Ekvme, Sep 18, 2019.

  1. Ekvme

    Ekvme Type 1 · Member

    Messages:
    11
    Likes Received:
    4
    Trophy Points:
    43
    I have type one diabetes, insulin-dependent for the last 19 years. I am on an insulin pen (had a pump whilst I was a teenager). Usually, my control is pretty good. I have started using the mysugr app which has helped even more. But sometimes it recommends too much or too little insulin which I have had issues with. Can anyone help?

    Secondly, over the last 36 hours I have spiked drastically, and giving myself my correction bolus which has proceeded into hypos of 3.0 or lower.

    I am not sure if I am slightly under the weather as I am waiting to get my flujab.

    Any tips on preventing spikes and hypos? It is draining me physically and emotionally!

    Thanks

    Eve
     
    • Hug Hug x 3
  2. Muneeb

    Muneeb Type 1 · Well-Known Member

    Messages:
    429
    Likes Received:
    202
    Trophy Points:
    103
    Its difficult to get the full picture without a CGM and knowing what you are eating.

    Depending on what you are eating, will depend on how early you need to potentially prebolus (or split bolus for higher fat meals). If you have high carb foods, naturally your levels will spike more, the insulin doesn't have a perfect match for all types of food (for some it acts too fast, for others too slow).

    Generally I wouldn't make any corrections within 2 hours of injecting, as most insulin's peak around 1.5-2 hours so you can get sharp decreases in glucose levels. If you are hypo'ing after, you have injected too much/corrected too much for the meal.

    Carb ratios can also change throughout the day, depending on activity levels, stress, basal etc. Your morning ratio may well be different to lunch/dinner.
     
    • Like Like x 1
    • Agree Agree x 1
  3. novorapidboi26

    novorapidboi26 Type 1 · Well-Known Member

    Messages:
    2,832
    Likes Received:
    1,860
    Trophy Points:
    178
    The app giving wrong doses and your unreliable correction is basically because your insulin/carb ratios, dose timing and correction factor are all likely not correct.....who knows what the basal is doing....

    So you need to evaluate your insulin doses by:

    • Basal testing the full 24 hours and adjusting till correct
    • Test correction doses by having carb free meals and observing what 1 unit actually does to levels over a 4 hour period
    • Use trial and error to assess each mealtime ratio separately, not moving on to the next meal ratio until you have got the previous one right

    Have you had any dose adjustment training.....?
     
  • Meet the Community

    Find support, connect with others, ask questions and share your experiences with people with diabetes, their carers and family.

    Did you know: 7 out of 10 people improve their understanding of diabetes within 6 months of being a Diabetes Forum member. Get the Diabetes Forum App and stay connected on iOS and Android

    Grab the app!
  • Tweet with us

  • Like us on Facebook